Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Summability of Fourier series with the method
of lacunary arithmetical means
at the Lebesgue points

Author: E. S. Belinsky
Journal: Proc. Amer. Math. Soc. 125 (1997), 3689-3693
MSC (1991): Primary 42A16, 42A24
MathSciNet review: 1425111
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The existence of the `rare' sequence of partial sums summable with the method of arithmetical means at each Lebesgue point is proved in the paper. The proof is based on the strategy of random choice.

References [Enhancements On Off] (What's this?)

  • [Al] G. Alexits, Convergence problems of orthogonal series, Translated from the German by I. Földer. International Series of Monographs in Pure and Applied Mathematics, Vol. 20, Pergamon Press, New York-Oxford-Paris, 1961. MR 0218827
  • [Bl] È. S. Belinskiĭ, On the summability of Fourier series with the method of lacunary arithmetic means, Anal. Math. 10 (1984), no. 4, 275–282 (English, with Russian summary). MR 790366,
  • [Br1] Jean Bourgain, Sur les sommes de sinus, Harmonic analysis: study group on translation-invariant Banach spaces, Publ. Math. Orsay 83, vol. 1, Univ. Paris XI, Orsay, 1983, pp. Exp. No. 3, 9 (French). MR 697396
  • [Br2] J. Bourgain, Bounded orthogonal systems and the Λ(𝑝)-set problem, Acta Math. 162 (1989), no. 3-4, 227–245. MR 989397,
  • [JLL] Jui Lin Long, Sommes partielles de Fourier des fonctions bornées, Bull. Sci. Math. (2) 105 (1981), no. 4, 367–391 (French, with English summary). MR 640148
  • [Zl] Zalcwasser, Z., Sur la sommability des series de Fourier, Studia Mathematica 6 (1936), 82-88.
  • [Sl] Salem, R., On strong summability of Fourier series, Amer. J. of Mathematics 77 (1955), 393-403. MR 16:816c
  • [TZ] N. A. Zagorodniĭ and R. M. Trigub, A question of Salem, Theory of functions and mappings (Russian), “Naukova Dumka”, Kiev, 1979, pp. 97–101, 178 (Russian). MR 568050
  • [Cl] J.-P. Kahane and Y. Katznelson, Séries de Fourier des fonctions bornées, Studies in pure mathematics, Birkhäuser, Basel, 1983, pp. 395–413 (French). With an appendix by L. Carleson. MR 820238
  • [Zg] A. Zygmund, Trigonometric series. 2nd ed. Vols. I, II, Cambridge University Press, New York, 1959. MR 0107776

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 42A16, 42A24

Retrieve articles in all journals with MSC (1991): 42A16, 42A24

Additional Information

E. S. Belinsky
Affiliation: Department of Mathematics, University of Zimbabwe, PO Box MP 167, Mount Pleasant, Harare, Zimbabwe

Keywords: Fourier series, Lebesgue points
Received by editor(s): July 30, 1996
Communicated by: Christopher D. Sogge
Article copyright: © Copyright 1997 American Mathematical Society